MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 99" (251 CM) 20 DROP Y-TYPE BLOOD SET W/200 MICRON FILTER, HAND PUMP, 2 CLAVE®,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 99" (251 CM) 20 DROP Y-TYPE BLOOD SET W/200 MICRON FILTER, HAND PUMP, 2 CLAVE®,; STOPCOCK, I.V. SET
Catalog Number B9449
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation, however, has not yet been received.E1 initial reporter phone number: (b)(6).
 
Event or Problem Description
The event occurred on an unspecified date and involved a 99" (251 cm) 20 drop y-type blood set w/200 micron filter, hand pump, 2 clave®, rotating luer where it was reported the spike on the icu medical tubing is clotting off.When this happens, it causes a vacuum in the tubing that doesn¿t allow the blood products to move forward to the patient; the bulb for squeezing collapses.It was reported the event hindered and slowed the transfusion process, and a wastage of blood products due to having to switch to fresh blood y typed tubing.The event occurred while actively trying to transfuse packed red blood cells to patients in the operating room.There was patient involvement and no patient harm.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where the item and lot information are shown, but the most representative photo showed blood clotting the inside of the dry chamber, which is no flowing through the set, no additional damage or anomalies are observed.Complaint of blood cannot flow properly can be confirmed based on the photos shared by the customer.However, since no product sample was received for investigation a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.

Brand Name
99" (251 CM) 20 DROP Y-TYPE BLOOD SET W/200 MICRON FILTER, HAND PUMP, 2 CLAVE®,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20135280
Report Number9617594-2024-01248
Device Sequence Number7278150
Product Code FMG
UDI-Device Identifier00887709013902
UDI-Public(01)00887709013902(17)290301(10)13917946
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB9449
Device Lot Number13917946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACKED RED BLOOD CELLS
Patient SexUnknown